Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Feb 11, 2016, 1:05 PM PST for Orange County, San Diego County, California. It took effect at Feb 12, 2016, 10:00 AM PST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2016, 1:05 PM PST (21:05 UTC)
- In effect from
- Feb 12, 2016, 10:00 AM PST
- Expired
- Feb 14, 2016, 8:00 PM PST
- In force
- 58 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4442 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WHUS46 KSGX 112105 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PST THU FEB 11 2016 ...HIGH SURF AND STRONG RIP CURRENTS FRIDAY THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL MOVING INTO THE COASTAL WATERS FRIDAY WILL GENERATE HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL BUILD DURING THE DAY FRIDAY AND PEAK SATURDAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER ON SUNDAY. CAZ043-552-120600- /O.CAN.KSGX.BH.S.0006.160212T1800Z-160215T0400Z/ /O.NEW.KSGX.SU.Y.0007.160212T1800Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 105 PM PST THU FEB 11 2016 ...THE BEACH HAZARDS STATEMENT HAS BEEN UPGRADED TO A HIGH SURF ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 8 PM PST SUNDAY. * CHANGES SINCE LAST ISSUANCE...BEACH HAZARDS STATEMENT UPGRADED TO A HIGH SURF ADVISORY DUE TO HIGHER FORECASTED SURF. * SWELL...8 TO 9 FT AT 17 TO 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * WAVES AND SURF...3 TO 6 FT FRIDAY MORNING...BUILDING TO 4 TO 7 FT BY SATURDAY. LOCAL SETS 8 TO 9 FT POSSIBLE NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF LOWERING SLOWLY SUNDAY AFTERNOON. * TIMING...FRIDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
10 follow-up statements
313 WHUS46 KSGX 120503 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 903 PM PST THU FEB 11 2016 ...HIGH SURF AND STRONG RIP CURRENTS FRIDAY THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL MOVING INTO THE COASTAL WATERS FRIDAY WILL GENERATE HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL BUILD DURING THE DAY FRIDAY AND PEAK SATURDAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER ON SUNDAY. CAZ043-552-121400- /O.CON.KSGX.SU.Y.0007.160212T1800Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 903 PM PST THU FEB 11 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 17 TO 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * WAVES AND SURF...3 TO 6 FT FRIDAY MORNING...BUILDING TO 4 TO 7 FT BY SATURDAY. LOCAL SETS 8 TO 9 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING SUNDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MOEDE HTTP://WWW.WEATHER.GOV/SANDIEGO
746 WHUS46 KSGX 121123 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 323 AM PST FRI FEB 12 2016 ...HIGH SURF AND STRONG RIP CURRENTS TODAY THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL ARRIVING TODAY WILL GENERATE HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL BUILD TODAY AND PEAK SATURDAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER ON SUNDAY. CAZ043-552-122200- /O.CON.KSGX.SU.Y.0007.160212T1800Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 323 AM PST FRI FEB 12 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 17 TO 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * WAVES AND SURF...3 TO 6 FT TODAY...BUILDING TO 4 TO 7 FT BY SATURDAY. LOCAL SETS TO 8 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING SUNDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
074 WHUS46 KSGX 122112 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 112 PM PST FRI FEB 12 2016 ...HIGH SURF AND STRONG RIP CURRENTS TODAY THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL GENERATE HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL CONTINUE TO BUILD TODAY AND PEAK SATURDAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER ON SUNDAY. CAZ043-552-130600- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 112 PM PST FRI FEB 12 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 17 TO 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * WAVES AND SURF...3 TO 6 FT WITH ISOLATE HIGHER SETS FOR THE REST OF TODAY...BUILDING TO 4 TO 7 FT BY SATURDAY WITH LOCAL SETS OF 8 TO 9 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING SUNDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
004 WHUS46 KSGX 130442 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 PM PST FRI FEB 12 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL PEAK SATURDAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER ON SUNDAY. CAZ043-552-131400- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 842 PM PST FRI FEB 12 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 19 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * SURF...4 TO 7 FT...WITH LOCAL SETS TO 8 FT NORTH OF NEWPORT BEACH AND SETS TO 9 FEET SOUTH OF DEL MAR. SURF SLOWLY LOWERING SUNDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JJT HTTP://WWW.WEATHER.GOV/SANDIEGO
856 WHUS46 KSGX 131331 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 531 AM PST SAT FEB 13 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL PEAK TODAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER ON SUNDAY. CAZ043-552-132200- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 531 AM PST SAT FEB 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * SURF...4 TO 7 FT...WITH LOCAL SETS TO 8 FT NORTH OF NEWPORT BEACH AND SETS TO 9 FEET SOUTH OF DEL MAR. SURF SLOWLY LOWERING SUNDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
078 WHUS46 KSGX 132140 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PST SAT FEB 13 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. SURF WILL PEAK TODAY INTO EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER DURING THE DAY SUNDAY. CAZ043-552-140600- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 140 PM PST SAT FEB 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * SURF...5 TO 8 FT...WITH LOCAL SETS TO 9 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING DURING THE DAY SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
641 WHUS46 KSGX 140541 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 941 PM PST SAT FEB 13 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THROUGH EARLY SUNDAY. SWELL AND SURF WILL SLOWLY LOWER DURING THE DAY SUNDAY. CAZ043-552-141400- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 941 PM PST SAT FEB 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * SWELL...8 TO 9 FT AT 18 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * SURF...5 TO 8 FT...WITH LOCAL SETS TO 9 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING DURING THE DAY SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
410 WHUS46 KSGX 141312 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 512 AM PST SUN FEB 14 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THROUGH THIS AFTERNOON. SWELL AND SURF WILL SLOWLY LOWER THIS EVENING. CAZ043-552-142200- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 512 AM PST SUN FEB 14 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * SWELL...8 FT AT 16 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * SURF...4 TO 7 FT...WITH LOCAL SETS TO 8 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING DURING THE DAY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
195 WHUS46 KSGX 142128 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 128 PM PST SUN FEB 14 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THROUGH THIS AFTERNOON. SWELL AND SURF WILL SLOWLY LOWER THIS EVENING. CAZ043-552-150400- /O.CON.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 128 PM PST SUN FEB 14 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * SWELL...8 FT AT 16 SECONDS FROM THE WEST-NORTHWEST AROUND 290 DEGREES. * SURF...4 TO 7 FT...WITH LOCAL SETS TO 8 FT NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SURF SLOWLY LOWERING BY THIS EVENING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES OR SEA WALLS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JT HTTP://WWW.WEATHER.GOV/SANDIEGO
050 WHUS46 KSGX 150419 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 819 PM PST SUN FEB 14 2016 CAZ043-552-150530- /O.EXP.KSGX.SU.Y.0007.000000T0000Z-160215T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 819 PM PST SUN FEB 14 2016 ...HIGH SURF ADVISORY HAS EXPIRED... THE SURF WILL CONTINUE TO LOWER TONIGHT AND MONDAY...AND WILL MOSTLY BE 3 TO 5 FEET BY MONDAY. $$ MAXWELL
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 11, 9:13 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 11, 9:13 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
913 AM PST THU FEB 11 2016
.SYNOPSIS...
FAIR WEATHER WITH TEMPERATURES LOWERING BY A FEW DEGREES EACH DAY
THROUGH SATURDAY AS THE RIDGE OF HIGH PRESSURE WEAKENS...ALTHOUGH
TEMPERATURES WILL STILL BE MUCH ABOVE NORMAL. ANOTHER WARM-UP
EXPECTED SUNDAY THROUGH TUESDAY AS THE RIDGE RE-BUILDS AND STRONGER
OFFSHORE FLOW MOVES IN. LOCALLY STRONG AND GUSTY NORTHEAST TO EAST
WINDS POSSIBLE IN THE PASSES...CANYONS AND COASTAL FOOTHILLS SUNDAY
AND MONDAY DUE TO STRONGER SURFACE HIGH PRESSURE OVER THE GREAT
BASIN. BY NEXT WEDNESDAY...THE RIDGE WILL WEAKEN AND ONSHORE FLOW
RETURNS...RESULTING IN DECREASING TEMPERATURES. A LOW PRESSURE
TROUGH MAY BRING SOME SHOWERS TO THE REGION ON THURSDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MORNING WATER VAPOR SATELLITE SHOWS A RIDGE OVER SOUTHERN
CALIFORNIA...WITH A LARGE TROUGH SOUTH OF THE ALEUTIAN ISLANDS.
MEANWHILE...VISIBLE SATELLITE SHOWS CLEAR SKIES ACROSS THE FORECAST
AREA...WITH SOME HIGH CLOUDS OVER SANTA BARBARA AND VENTURA
COUNTIES. A FEW PATCHES OF MARINE LAYER STRATUS CAN ALSO BE SEEN FAR
OFFSHORE. OFFSHORE PRESSURE GRADIENTS FROM SAN DIEGO TO TONOPAH ARE
CURRENTLY AT 9.9 MB...WHICH IS 1.1 MB WEAKER THAN 24 HOURS AGO.
RIGHT NOW...SIMILAR TO YESTERDAY...THERE ARE JUST SOME OFFSHORE
BREEZES IN THE PASSES/CANYONS AND THE COASTAL FOOTHILLS IN THE 20-30
MPH GUST RANGE. THE 12Z MIRAMAR SOUNDING SHOWS THAT THE 500 MB
HEIGHTS AND 850 MB TEMPERATURES ARE A LITTLE LOWER THAN
YESTERDAY...WHICH INDICATES A WEAKENING RIDGE AND SLIGHTLY COOLER
AIR MASS. ALTHOUGH MOST LOCATIONS WILL LIKELY BE A FEW DEGREES LOWER
THAN YESTERDAY...IT WILL STILL BE VERY WARM...WITH HIGHS REACHING 10-
20 DEGREES ABOVE NORMAL. IN THE INLAND COASTAL AREAS...VALLEYS AND
LOWER DESERTS...EXPECT HIGHS IN THE MID-TO-UPPER 80S AND LOCALLY 90
DEGREES...MID-TO-UPPER 70S AT THE BEACHES AND HIGH DESERTS...70S AT
THE LOWER MOUNTAIN SLOPES...AND THE LOW 60S AT THE HIGH ELEVATIONS.
A FEW STATIONS MAY REACH RECORD HIGH TEMPERATURES ONCE AGAIN...BUT
NOT AS MANY AS THE PREVIOUS 2 DAYS.
THE RIDGE WILL GRADUALLY WEAKEN THROUGH SATURDAY AS A TROUGH MOVES
BY TO THE NORTH...RESULTING IN SLOW COOLING FRIDAY AND
SATURDAY...ALTHOUGH DAY-TIME HIGHS SATURDAY WILL STILL BE 10-15
DEGREES ABOVE NORMAL. WEAK OFFSHORE FLOW WILL CONTINUE TO BRING 20-
30 MPH GUSTS IN THE PASSES/CANYONS AND COASTAL FOOTHILLS.
LOOK FOR ANOTHER WARM-UP SUNDAY THROUGH TUESDAY AS A RIDGE BUILDS
OVER SOUTHERN CALIFORNIA ONCE AGAIN. STRENGTHENING SURFACE HIGH
PRESSURE OVER THE GREAT BASIN RESULTS IN STRONGER OFFSHORE
GRADIENTS...HELPING TO PRODUCE THE WARMING TREND. THE OFFSHORE
PRESSURE GRADIENTS REACH ABOUT 10 MB FROM SAN DIEGO TO TONOPAH AND
FROM SAN DIEGO TO SALT LAKE CITY SUNDAY AND MONDAY...WITH MARGINAL
UPPER SUPPORT OF 10-20 KT NORTHEASTERLY WINDS AT 850 MB. THUS...WE
SHOULD SEE SOME GUSTIER NORTHEAST TO EAST WINDS SUNDAY AND MONDAY AT
AROUND 15-25 MPH WITH GUSTS OF 35-45 MPH IN THE PASSES/CANYONS AND
COASTAL FOOTHILLS...BUT IT DOES NOT LOOK AT THE MOMENT LIKE IT WILL
BE MUCH STRONGER THAN THAT. GRADIENTS START TO WEAKEN TUESDAY...WITH
WEAK OFFSHORE FLOW THAT DAY. LOOK FOR DAY-TIME HIGHS TO REACH 10-20
DEGREES...AND LOCALLY 25 DEGREES...ABOVE NORMAL DURING THAT TIME
PERIOD...AND THE CHANCE FOR MORE RECORDS TO BE BROKEN. SKIES WILL
CONTINUE TO BE MOSTLY CLEAR EXCEPT FOR SOME PASSING HIGH CLOUDS AT
TIMES.
THE LONG RANGE MODELS CONTINUE TO SHOW THE RIDGE WEAKENING ON
WEDNESDAY WITH ONSHORE FLOW RETURNING AS A TROUGH APPROACHES THE
WEST COAST...RESULTING IN COOLING CONDITIONS. THE TROUGH LIKELY
MOVES INLAND THURSDAY...BUT MODELS DIFFER ON THE AMPLITUDE OF THE
TROUGH AND PRECIPITATION CHANCES. THE 12Z GFS HAS A MUCH WEAKER
TROUGH AND KEEPS THE PRECIPITATION TO OUR NORTH...WHILE THE 00Z
ECMWF HAS A DEEPER TROUGH WITH A DECENT AMOUNT OF PRECIPITATION OVER
SOUTHERN CALIFORNIA.
&&
.AVIATION...
111600Z...FEW-SCT CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH FRIDAY MORNING.
&&
.MARINE...
800 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH TUESDAY.
&&
.BEACHES...
800 AM...A LONG-PERIOD SWELL FROM 290 DEGREES WILL ARRIVE LATE
THURSDAY AND SLOWLY BUILD THROUGH THE DAY FRIDAY...PEAKING SATURDAY
AT 9 FT/18 SEC. THIS WILL GENERATE ELEVATED TO HIGH SURF OF 4 TO 7
FEET AND STRONG RIP CURRENTS FRIDAY THROUGH SUNDAY. LOCAL HIGHER
SETS ARE POSSIBLE NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. SWELL
AND SURF WILL SUBSIDE ON MONDAY. A BEACH HAZARDS STATEMENT HAS BEEN
ISSUED FOR 10 AM FRI THROUGH 8 PM SUNDAY...BUT WILL LIKELY BE
UPGRADED LATER THIS AFTERNOON TO A HIGH SURF ADVISORY FOR THAT SAME
TIME PERIOD.
&&
.FIRE WEATHER...
LIGHT OFFSHORE WINDS WILL CONTINUE THROUGH NEXT TUESDAY...ALTHOUGH
SUNDAY AND MONDAY WILL HAVE A LITTLE STRONGER OFFSHORE WINDS WITH
NORTHEAST TO EAST WINDS OF 15-25 MPH AND GUSTS 35-45 MPH IN THE
FAVORED PASSES/CANYONS AND COASTAL FOOTHILLS. THE OFFSHORE FLOW WILL
COMBINE WITH VERY WARM CONDITIONS AND MINIMUM RELATIVE HUMIDITIES IN
THE SINGLE DIGITS TO TEENS TO CREATE ELEVATED FIRE
DANGER...PARTICULARLY ON SUNDAY AND MONDAY. OVERNIGHT HUMIDITY
RECOVERIES LOOK TO BE POOR TO LOCALLY MODERATE. EVEN THOUGH FUELS
HAVE BEEN DRYING THE LAST SEVERAL DAYS...THE WINDS SUNDAY AND MONDAY
AT THE MOMENT DO NOT APPEAR TO BE STRONG OR WIDESPREAD ENOUGH TO
PRODUCE RED FLAG CONDITIONS.
HUMIDITY WILL START TO INCREASE WEDNESDAY AS ONSHORE FLOW RETURNS
AND A TROUGH APPROACHES FROM THE PACIFIC. THIS TROUGH COULD PRODUCE
WETTING RAINS LATE IN THE WEEK.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT FROM FRIDAY MORNING THROUGH SUNDAY
EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY
COASTAL AREAS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...HARRISON
AVIATION/MARINE/BEACHES...TSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:42 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 11 hr |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.